Unprocessed Emotions Journals

After Lithium, On Adderall RIGHT NOW

Feb 28, 2010 - 0 comments
Tags:

lithium

,

adderall

,

psychiatrist

,

medication

,

irritability

,

addict

,

Abilify

,

Weight gain

,

vyvanse



So after a month of taking Lithium, I gained about 15 pounds.  My psychiatrist immediately took me off it, saying, "imagine if you were to take that for a year".  Yeah, thanks, I couldn't figure that out on my own.  These 15 pounds have been hard to take off, because lets just face it... I have bad eating habits too.  It's more like sugar cravings than anything else... sometimes carb-y food too.  It doesn't help, but I feel as if I am getting it under control once again.

I have just taken my Adderall -- 30 mg of it.  My psychiatrist prescribed me 180 pills for a month!  A month!  That would require me to take more than three pills twice a day, seven days a week to use up that many.  I want my Vyvanse back!  (Unfortunately, my new insurance does not cover Vyvnase, nor Geodon [which my Psychiatrist wanted me to re-try before Abilify].)  Freaking out is fruitless, but I'm use to taking only 10 mg two to three times a day.  Add an extra pill or two to it, and it's a lot for a person who doesn't like taking medication.  However, I felt the 10 mg wasn't working (meaning: helping with my irritability and sensitivity to sound).  Some days it also didn't act like a stimulant.  I was still groggy, tired or in a fog.

What do Psychiatrists do?  They try to fix the problem.  How do Psychiatrists do this?  By changing the medication or increasing (sometimes decreasing) the dosage.  Therefore, he told me to try 20 mg and 30 mg.  I've been taken 20 mg pretty consistently, and felt a little better.  Today, I finally worked up the courage to try 30 mg.  Taking that much just gives me the feeling that I'm going to be a drug addict or something.  No, that isn't to reference anyone, claim that anyone who takes Adderall is an addict or anything that this sentence could be misconstrued as.  It is strictly how I feel.  I don't enjoy taking medication, which doesn't help my cause, but perhaps if I find medications that actually work I might.

Currently I am also on Abilify to help with my irritability.  I feel that it helps a little, but not to the extent that I am no longer snapping as everything, because I still have my days.  I am hoping that if I take my Adderall, and get *motivated* I can update my blog every day, or at least three to four times a week, before I see my Psychiatrist again.  I really do feel as if we're moving in the right direction, finally; however, I know we're going to need a cocktail of medications for me.  I think he is finally coming to the realization too.  I can only hope it's not with any medications like Lithium that made me fatten up faster than a cow getting bovine growth hormones to produce more milk.

Post a Comment